Monatshefte für Mathematik

, Volume 169, Issue 3, pp 397-407

First online:

Spectral self-affine measures with prime determinant

  • Jian- Lin LiAffiliated withCollege of Mathematics and Information Science, Shaanxi Normal University Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


The self-affine measure \(\mu _{M,D}\) relating to an expanding matrix \(M\in M_{n}(\mathbb Z )\) and a finite digit set \(D\subset \mathbb Z ^n\) is a unique probability measure satisfying the self-affine identity with equal weight. In the present paper, we shall study the spectrality of \(\mu _{M,D}\) in the case when \(|\det (M)|=p\) is a prime. The main result shows that under certain mild conditions, if there are two points \(s_{1}, s_{2}\in \mathbb R ^{n}, s_{1}-s_{2}\in \mathbb Z ^{n}\) such that the exponential functions \(e_{s_{1}}(x), e_{s_{2}}(x)\) are orthogonal in \(L^{2}(\mu _{M,D})\), then the self-affine measure \(\mu _{M,D}\) is a spectral measure with lattice spectrum. This gives some sufficient conditions for a self-affine measure to be a lattice spectral measure.


Iterated function system Self-affine measure Spectrality

Mathematics Subject Classification (2010)

28A80 42C05 46C05